IDEAS home Printed from https://ideas.repec.org/p/qed/wpaper/658.html
   My bibliography  Save this paper

Departure Time and Route Choice

Author

Abstract

Early studies of peak-period traffic congestion generally ignored the departure time decision of road users. Vickrey (1969) and Kocur (1981) remedied this oversight by deriving the departure rate along a single route subject to queuing congestion as the outcome of individual utility maximization. Arnott et al (1985) extend their work, examining alternative toll schemes and deriving rules for optimal capacity. This paper extends these analyses to a simple network of routes in parallel.

Suggested Citation

  • R. Arnott & A. de Palma & R. Lindsey, 1986. "Departure Time and Route Choice," Working Papers 658, Queen's University, Department of Economics.
  • Handle: RePEc:qed:wpaper:658
    as

    Download full text from publisher

    To our knowledge, this item is not available for download. To find whether it is available, there are three options:
    1. Check below whether another version of this item is available online.
    2. Check on the provider's web page whether it is in fact available.
    3. Perform a search for a similarly titled item that would be available.

    Citations

    Citations are extracted by the CitEc Project, subscribe to its RSS feed for this item.
    as


    Cited by:

    1. Wuping Xin & David Levinson, 2015. "Stochastic Congestion and Pricing Model with Endogenous Departure Time Selection and Heterogeneous Travelers," Mathematical Population Studies, Taylor & Francis Journals, vol. 22(1), pages 37-52, March.
    2. Simon Shepherd, 2008. "The effect of complex models of externalities on estimated optimal tolls," Transportation, Springer, vol. 35(4), pages 559-577, July.
    3. Romeo Danielis & Edoardo Marcucci, 1999. "Bottleneck Congestion and Modal Split Revisited," Working Papers 1999.5, Fondazione Eni Enrico Mattei.
    4. Richard Arnott, 1992. "Information and Usage of Congestible Facilities Under Free Access," Discussion Papers 974, Northwestern University, Center for Mathematical Studies in Economics and Management Science.
    5. Yu Nie & H. Zhang, 2010. "Solving the Dynamic User Optimal Assignment Problem Considering Queue Spillback," Networks and Spatial Economics, Springer, vol. 10(1), pages 49-71, March.

    More about this item

    Statistics

    Access and download statistics

    Corrections

    All material on this site has been provided by the respective publishers and authors. You can help correct errors and omissions. When requesting a correction, please mention this item's handle: RePEc:qed:wpaper:658. See general information about how to correct material in RePEc.

    For technical questions regarding this item, or to correct its authors, title, abstract, bibliographic or download information, contact: (Mark Babcock). General contact details of provider: http://edirc.repec.org/data/qedquca.html .

    If you have authored this item and are not yet registered with RePEc, we encourage you to do it here. This allows to link your profile to this item. It also allows you to accept potential citations to this item that we are uncertain about.

    We have no references for this item. You can help adding them by using this form .

    If you know of missing items citing this one, you can help us creating those links by adding the relevant references in the same way as above, for each refering item. If you are a registered author of this item, you may also want to check the "citations" tab in your RePEc Author Service profile, as there may be some citations waiting for confirmation.

    Please note that corrections may take a couple of weeks to filter through the various RePEc services.

    IDEAS is a RePEc service hosted by the Research Division of the Federal Reserve Bank of St. Louis . RePEc uses bibliographic data supplied by the respective publishers.